MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 4H/RIGHT/86MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 4H/RIGHT/86MM; PLATE,FIXATION,BONE
Catalog Number 02.112.138
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Renal Failure (2041); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date of implant is unknown.Implant procedure sometimes in (b)(6) 2016.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was completed for part# 02.112.138, lot# 9959197.Manufacturing location: (b)(4), manufacturing date: dec 08, 2015.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of lcp lateral distal fibula plates was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications at time of acceptance.No nonconforming reports were noted.The raw material met all dimensional and visual criteria at the time of release with no issues documented.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had hardware removal on (b)(6) 2017 due to being septic.Patient was initially implanted with a 2.7mm/3.5mm locking compression plate (lcp), four 2.7mm locking screws, and three 3.5mm cortex screws in (b)(6) 2016 for a broken distal fibula.There were no reported complications during the initial surgery.It is unknown how the infection was discovered and how it was confirmed.The location and type of infection is unknown.On the day of the removal surgery, in addition to being septic, patient was presented with renal failure.It is unknown if patient had renal failure prior to the initial implantation of the hardware.Surgeon stated that the patient was in a state of dying.All hardware was removed intact.There were no issues with the hardware.No new hardware was implanted.The removal surgery was successfully completed without requiring intervention.No surgical delay reported.Patient status/outcome is unknown.This report is for one (1) lcp lateral distal fibula plate.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Reporter profession: manager of quality control and central sterile.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 4H/RIGHT/86MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6367935
Report Number3003506883-2017-10026
Device Sequence Number13710883
Product Code HRS
UDI-Device Identifier10886982033895
UDI-Public(01)10886982033895(10)9959197
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K083213
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number02.112.138
Device Lot Number9959197
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date03/08/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;